Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 337, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2000, 12:57 AM CDT for Kay County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 12:57 AM CDT (05:57 UTC)
- Expired
- Jun 26, 2000, 1:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:32 AM CDT | Thunderstorm Wind 52 E | Blackwell, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1914 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
756
WUUS54 KOUN 260557
SVROKC
OKC071-260645-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1257 AM CDT MON JUN 26 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KAY COUNTY IN NORTHERN OKLAHOMA
* UNTIL 145 AM CDT
* AT 1255 AM CDT...DOPPLER RADAR INDICATED THE LEADING EDGE OF
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF CHILOCCO...TO 6 MILES NORTHWEST OF CHILOCCO...TO 11 MILES WEST OF
BRAMAN...MOVING SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRAMAN AND CHILOCCO AROUND 100 AM...
NEWKIRK AROUND 110 AM...
BLACKWELL AND KILDARE AROUND 120 AM...
PONCA CITY AND TONKAWA AROUND 130 AM...
WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. STAY AWAY FROM WINDOWS AND
MOVE TO AN INTERIOR PORTION OF YOUR HOME OR BUSINESS.
LAT...LON 3698 9677 3697 9744 3661 9744 3662 9707
3672 9696 3681 9678
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:35 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 25, 9:35 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT SUN JUN 25 2000 CONVECTIVE TRENDS CONTINUE TO PROGRESS ACROSS AREAS TO OUR NORTH AND NORTHWEST. CURRENT FORECAST HAS EVERYTHING WELL IN HAND. THIRD OF OKLAHOMA HAS CATEGORICAL POPS...LIKELY ACROSS CENTRAL SECTIONS... AND CHANCE POPS SOUTH. DO NOT SEE ANY REASON TO CHANGE...OTHER THAN MAYBE RAISING SOME POPS ACROSS CENTRAL OKLAHOMA. SEVERE THREAT WILL BE THERE...MAINLY IN THE FORM OF BOW/LEWP CONFIGURATIONS INTO THE EARLY MORNING HOURS. SPC WILL BE ISSUING SEVERE THUNDERSTORM WATCH #504 SHORTLY FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST OKLAHOMA. BASED ON RECENT RAINFALL AMOUNTS AND EXPECTED ACTIVITY...NO CHANGES WILL BE MADE TO CURRENT FLASH FLOOD WATCH...EXCEPT TO FRESHEN UP SOME WORDING. UPDATED ZONES EXPECTED OUT BY 0245Z. FCSTID = 11 .OUN... OK...FLASH FLOOD WATCH OVERNIGHT ZONES 5>8...11>13...17>20. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.